Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are optic nerve swelling and leg tremors suggestive of post polio syndrome?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3631 Questions

default
Posted on Thu, 15 Oct 2015 in Brain and Spine
Question: I have post polio syndrome. I am currently taking hydrocodone 5mg alfuzosin 10mg sertraline 100mg atorvastatin 80mg omeprazole 20mg cetirizine 10mg, lisinopril 20mg,fin astride 5mg,probenecid 500mg,metformin2000mg,hztz 5mg. Zinc220mg, magnesium 400mg, coenzyme q10. BGets injection one a day. Swelling of optic nerve both eyes. at the present time my right leg goes into shaking eppisodes, first I get dizzie then my leg shakes uncontribely. This happens when I stand up. Thanks for your help. XXXXXXX XXXX YYYY@YYYY
doctor
Answered by Dr. Olsi Taka 2 hours later
Brief Answer:
Some tests are necessary

Detailed Answer:
I read your question carefully and I understand your concern.

That description does not seem related to polio or post polio syndrome which normally cause flaccid weakness not spastic one which might have manifested that symptom. Those attacks of uncontrolled shaking of a limb fulfill the description of a partial seizure, abnormal discharge in a brain area which when it is a motor area responsible for a limb can cause its shaking. It can happen due to damage from stroke, tumor etc, at times the cause remains unidentified after testing as well, but some tests are necessary which include brain imaging through MRI and an EEG.
The fact that it happens when you stand up raises also the possibility of a transitory lack of blood supply to the brain. That can be due to orthostatic hypotension (although limb shaking is not typical) so blood pressure evaluation supine and standing is necessary for that. Also a narrowing in the caliber of the neck vessels supplying the brain on one side may cause or exacerbate this lack of blood supply. It can be evaluated either by doppler ultrasound or if you're scheduled for the above mentioned MRI could be evaluated during that procedure.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Coenzyme q10

doctor1 MD

I am 49 and have a heart murmur that has not impeded any activity in the past. Yesterday after a weekend of working on my house in the hot sun with no breaks for food and water, I woke up with a pain in my heart when I rolled over on my back. It subsided when I sat up, but I was pretty exhausted and slept all day. I felt fine by the evening. This morning when I woke up I felt a slight pain (not as bad as yesterday) again relieved when I sit up. I have a heart vitamin with coenzyme Q10, resveratol in it. I took one yesterday plus one aspirin. I have stayed home again for rest. I have no insurance right now. Recommendations?

doctor1 MD

In the last few weeks, I have started having like a hot flash in my neck and checks; almost like I m blushing. I suffer with lack of energy, depression and anxiety (grieving loss of spouse of 30 years and mother) but this is a new situation. Currently being treated for high blood pressure with HCTZ in the morning and Norvasc at night. I take vitamin D (5,000 IU) daily along with CoQ10 and Xanax PRN. I m 64 and thought I had gone through menopause already. Could this be the anxiety/depression and if so, what supplement could I take to help. I have no insurance so medical testing is not an option at this time.

doctor1 MD

I m 59 years old and had undergone heart bypass one year ago

With blood flow medicine, aspirin and crestor taken, test show i have cpk raised to 226 three months later and to 550 six months later.



I understand this shows some form of muscle damage. Cardiologist says that it is ok, only when it reaches 1000 will it cause some concern. normal tests such as cholestrol, LDL, HDL , liver function(ALT, AST) are ok.



Is there measure to ensure that cpk is restored to normal. Can any nutritional supplements such as COQ10, omega 3, ALA, as well as controlled dieting and exercises ( on a treadmill, skipping) help.? i have stopped taking crestor for about three weeks now.



Doctor, thanks for your advice and hope to receive your reply



Regards

Francis







doctor1 MD

Semen analysis repor Volume : 1.3m Colour : whitish Reaction : alkaline 7.9 Viscosity : hypervicou Liqudation time : delayed 1hour Viability :57% Spermazozoal count : 76million/ml Marphology Normal : 25% Abnormal : 75% Mobility after 2hour Grade...

doctor1 MD

Iam wondering if there is any recommended vitamins or supplements that are useful in having Parkinsons disease None at the moment

doctor1 MD

Is there a pill for the heart muscle?

doctor1 MD

Hi Dr. My friend is taking irbesartan150 mg daily for hight blood pressure . she is also taking different types of vitamins as well such as; coconut oil pills 1000 mg, vitamin b-12 5000mg,probiotics, multi- vitamins, omega 369,coq10 200mg and collagen + C all of these one pill a day. Within the past 6 month my knees and feet for time to time get swelling and it is very painful. Do you thing all these medication may be causing that?